Alert archive / Michigan / Winter Storm Warnings in 2017
Winter Storm Warning 9, NWS Marquette, MI
NWS Marquette, MI issued this winter storm warning at Dec 15, 2017, 12:15 PM EST for Alger County, Michigan. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2017, 12:15 PM EST (17:15 UTC)
- Expired
- Dec 16, 2017, 4:22 AM EST
- In force
- 16 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS43 KMQT 151715 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 1215 PM EST Fri Dec 15 2017 MIZ006-160500- /O.UPG.KMQT.WW.Y.0037.000000T0000Z-171216T0500Z/ /O.NEW.KMQT.WS.W.0009.171215T1715Z-171216T1800Z/ Alger- Including the cities of Grand Marais and Munising 1215 PM EST Fri Dec 15 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Heavy lake effect snow occurring. Plan on difficult travel conditions in some of the warning area. Additional snow accumulations of 6 to 9 inches expected, with localized amounts around 12 inches over western Alger county near the Lake Superior shore, including at Deerton. Lesser snow amounts of 3 to 5 inches are expected near Grand Marais with less than 2 inches expected around Kiva and Trenary. * WHERE...Alger County. * WHEN...Until 1 PM EST Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake effect snow means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. $$ MIZ005-160500- /O.EXB.KMQT.WW.Y.0037.171216T0500Z-171216T1800Z/ Marquette- Including the cities of Gwinn and Marquette 1215 PM EST Fri Dec 15 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST SATURDAY... * WHAT...Lake effect snow expected. Plan on slippery road conditions, especially over eastern portions of Marquette county. Total snow accumulations of 4 to 7 inches are expected over eastern Marquette county late tonight through Saturday morning, including at Marquette, Harvey and Shot Point. Localized higher amounts over 10 inches are possible toward Shot Point. Expect less than 2 inches inland south a line from Ishpeming to Gwinn. * WHERE...Marquette County. * WHEN...From midnight tonight to 1 PM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ002-009-160500- /O.EXT.KMQT.WW.Y.0037.000000T0000Z-171216T0500Z/ Ontonagon-Gogebic- Including the cities of Ontonagon and Ironwood 1215 PM EST Fri Dec 15 2017 /1115 AM CST Fri Dec 15 2017/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches through this evening, with localized amounts up to 8 inches over the higher terrain from near Ironwood to White Pine. Snow amounts of less than 2 inches are expected near Watersmeet and Bruce Crossing. * WHERE...Ontonagon and Gogebic Counties. * WHEN...Until midnight EST /11 PM CST/ tonight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ004-084-160500- /O.EXT.KMQT.WW.Y.0037.000000T0000Z-171216T1800Z/ Baraga-Southern Houghton- Including the cities of L'Anse, Kenton, and Sidnaw 1215 PM EST Fri Dec 15 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. The most snow will occur over the higher terrain of Baraga county this afternoon then shift to near Keweenaw Bay tonight, including at Baraga and L'Anse. * WHERE...Baraga and Southern Houghton Counties. * WHEN...Until 1 PM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ001-003-160500- /O.EXT.KMQT.WW.Y.0037.000000T0000Z-171216T2200Z/ Keweenaw-Northern Houghton- Including the cities of Copper Harbor, Houghton, and Hancock 1215 PM EST Fri Dec 15 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM EST SATURDAY... * WHAT...Lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 4 to 8 inches are expected. The most snow will occur over the higher terrain this afternoon then shift to most of the Keweenaw Peninsula on Saturday as winds become easterly. * WHERE...Keweenaw and Northern Houghton Counties. * WHEN...Until 5 PM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ007-085-160500- /O.CON.KMQT.WW.Y.0037.000000T0000Z-171216T0500Z/ Luce-Northern Schoolcraft- Including the cities of Newberry and Seney 1215 PM EST Fri Dec 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations through this evening of 3 to 5 inches, with localized amounts up to 9 inches, are expected. The most persistent heavier snow showers will occur from northern Schoolcraft into northern Luce county, including along and north of M-28 from Shingleton to Seney and at Pine Stump Junction. * WHERE...Luce and Northern Schoolcraft Counties. * WHEN...Until midnight EST tonight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ JLA
3 follow-up statements
719 WWUS43 KMQT 160226 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 926 PM EST Fri Dec 15 2017 MIZ006-161000- /O.CON.KMQT.WS.W.0009.000000T0000Z-171216T1800Z/ Alger- Including the cities of Grand Marais and Munising 926 PM EST Fri Dec 15 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Heavy lake effect snow occurring. Plan on difficult travel conditions in some of the warning area. Additional snow accumulations of 2 to 5 inches expected, with localized amounts up to 10 inches over western Alger county near the Lake Superior shore, including at Deerton. Lesser snow of less than 2 inches expected around Kiva and Trenary. * WHERE...Alger County. * WHEN...Until 1 PM EST Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake effect snow means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. $$ MIZ002-009-160500- /O.CON.KMQT.WW.Y.0037.000000T0000Z-171216T0500Z/ Ontonagon-Gogebic- Including the cities of Ontonagon and Ironwood 926 PM EST Fri Dec 15 2017 /826 PM CST Fri Dec 15 2017/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches through midnight, with localized amounts up to 4 inches over the higher terrain from near Ironwood to White Pine. Snow amounts of less than an inch are expected near Watersmeet and Bruce Crossing. * WHERE...Ontonagon and Gogebic Counties. * WHEN...Until midnight EST /11 PM CST/ tonight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ004-084-161000- /O.CON.KMQT.WW.Y.0037.000000T0000Z-171216T1800Z/ Baraga-Southern Houghton- Including the cities of L'Anse, Kenton, and Sidnaw 926 PM EST Fri Dec 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to 2 inches, with localized amounts up to 6 inches, are expected. * WHERE...Baraga and Southern Houghton Counties. * WHEN...Until 1 PM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ007-085-160500- /O.CON.KMQT.WW.Y.0037.000000T0000Z-171216T0500Z/ Luce-Northern Schoolcraft- Including the cities of Newberry and Seney 926 PM EST Fri Dec 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to 2 inches are expected. * WHERE...Luce and Northern Schoolcraft Counties. * WHEN...Until midnight EST tonight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ001-003-161000- /O.CON.KMQT.WW.Y.0037.000000T0000Z-171216T2200Z/ Keweenaw-Northern Houghton- Including the cities of Copper Harbor, Houghton, and Hancock 926 PM EST Fri Dec 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Keweenaw and Northern Houghton Counties. * WHEN...Until 5 PM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ005-161000- /O.CON.KMQT.WW.Y.0037.171216T0500Z-171216T1800Z/ Marquette- Including the cities of Gwinn and Marquette 926 PM EST Fri Dec 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Lake effect snow expected. Plan on slippery road conditions especially over eastern portions of Marquette county. Total snow accumulations of 4 to 7 inches are expected over eastern Marquette county late tonight through Saturday morning, including at Marquette, Harvey and Shot Point. Localized higher amounts over 10 inches are possible toward Shot Point. Expect less than 2 inches inland south a line from Ishpeming to Gwinn. * WHERE...Marquette County. * WHEN...Until 1 PM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ 07
505 WWUS43 KMQT 160613 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 113 AM EST Sat Dec 16 2017 MIZ004-005-084-160715- /O.CAN.KMQT.WW.Y.0037.000000T0000Z-171216T1800Z/ Baraga-Marquette-Southern Houghton- Including the cities of L'Anse, Gwinn, Marquette, Kenton, and Sidnaw 113 AM EST Sat Dec 16 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... Some light snow is possible through this morning, with at most 1 to 3 inches of accumulation expected. Since forecast snowfall is lower than previously anticipated, the Advisory has been cancelled. $$ MIZ006-161415- /O.CON.KMQT.WS.W.0009.000000T0000Z-171216T1800Z/ Alger- Including the cities of Grand Marais and Munising 113 AM EST Sat Dec 16 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Heavy lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches, with localized amounts up to 6 inches, are expected. * WHERE...Alger County. * WHEN...Until 1 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake effect snow means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. $$ MIZ001-003-161415- /O.CON.KMQT.WW.Y.0037.000000T0000Z-171216T2200Z/ Keweenaw-Northern Houghton- Including the cities of Copper Harbor, Houghton, and Hancock 113 AM EST Sat Dec 16 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to 2 inches, with localized amounts up to 4 inches, are expected. * WHERE...Keweenaw and Northern Houghton Counties. * WHEN...Until 5 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ Titus
026 WWUS43 KMQT 160922 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 422 AM EST Sat Dec 16 2017 MIZ006-161500- /O.CAN.KMQT.WS.W.0009.000000T0000Z-171216T1800Z/ /O.EXB.KMQT.WW.Y.0037.000000T0000Z-171216T1500Z/ Alger- Including the cities of Grand Marais and Munising 422 AM EST Sat Dec 16 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Alger County. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ001-003-161730- /O.CON.KMQT.WW.Y.0037.000000T0000Z-171216T2200Z/ Keweenaw-Northern Houghton- Including the cities of Copper Harbor, Houghton, and Hancock 422 AM EST Sat Dec 16 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to 2 inches, with localized amounts up to 4 inches, are expected. * WHERE...Keweenaw and Northern Houghton Counties. * WHEN...Until 5 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ Titus
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 6:49 AM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Dec 15, 6:49 AM EST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
649 AM EST Fri Dec 15 2017
.SHORT TERM...(Today and tonight)
Issued at 435 AM EST FRI DEC 15 2017
A shortwave over the area is driving some light snow across the
area, with lake effect in the NW snowbelts of the western U.P. and a
band of heavy lake effect N of the Superior shorelines of eastern
Upper MI. Behind the shortwave, wind fields will allow LES to move
onshore in the NW wind snowbelts of the E this morning. Little
change in thinking from the previous shift, so no headline changes
were needed. Lake effect diminishes to a degree tonight, lingering
strongest longest into eastern Marquette and far western Alger
County through tonight. From 12Z today to 12Z Sat, additional
accumulations are expected to be 3-5" in the snowbelts of the
western half, 5-8", possibly up to 11", in Alger and northern
Schoolcraft, and 2-5" in Luce County.
.LONG TERM...(Saturday through Thursday)
Issued at 350 AM EST FRI DEC 15 2017
Beginning Saturday: With sfc high pressure sliding north and east of
Lake Superior and 850 mb temps in the -16C to -20C range, expect
some lingering light lake effect snow mainly in e to ne flow areas.
Very light snow of a up to a few tenths of an inch forced by WAA may
also occur along the Wi border counties, but overall impacts should
be minimal.
Sunday and Monday: Mainly zonal flow aloft along with weak surface
ridging and increasing 850 mb temps will allow for mostly dry
conditions and moderating temps during this time.
Tuesday through Wednesday: A shortwave trough moving in Mon night
will usher in another shot of colder air into the region generating
more LES for the W to NW wind snow belts Tuesday into Wednesday.
Gusty west to northwest winds, especially across the Keweenaw and
north central shoreline areas, will be possible Tuesday into Tuesday
night aided by an isallobaric wind component crossing the CWA behind
the trough. Mixed layer off the GFS forecast soundings would suggest
several locations reaching advisory criteria wind gusts of 45 mph
or greater.
Wed night into Friday: Model uncertainty increases for later in the
week regarding evolution of a low pres system developing over the
Plains and moving into the Great Lakes region. The 00z ECMWF
solution is not as deep and farther south than its previous run and
shows the low taking a similar track as the 00Z GFS and GEFS through
central Lower Mi and across Lake Huron Thu night into Fri morning.
Following a blend of the 00z GFS and ECMWF solutions...WAA snow
ahead of this system would spread into Upper Mi late Wed into Wed
night and continue into Thu with the potential for significant lake
enhanced snow over the northeast snow belts Thu afternoon into
Friday morning. Model trends on this developing storm system and
its potential impact on holiday travel will need to be monitored
heading into next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 649 AM EST FRI DEC 15 2017
Lake effect snow showers will continue at KCMX and KIWD. KSAW will
have light snow into this morning.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 435 AM EST FRI DEC 15 2017
Winds will stay generally below 20 knots through the weekend except
for a few northwesterly gusts to 30 knots today. Southwesterly winds
will increase late Monday to 20 to 30 knots before veering to
northwesterly gales to 35-45 knots late Mon night into Wed morning.
With increasing wave heights, freezing spray is possible late
Tuesday night and into Wednesday.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory until midnight EST tonight for MIZ006-
007-085.
Winter Weather Advisory until 4 PM EST /3 PM CST/ this afternoon
for MIZ001>004-009-084.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...Titus
LONG TERM...Voss
AVIATION...Titus
MARINE...TitusHazardous weather outlook, Dec 15, 5:00 AM EST, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 500 AM EST Fri Dec 15 2017 MIZ001>007-009>014-084-085-161100- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 500 AM EST Fri Dec 15 2017 /400 AM CST Fri Dec 15 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Moderate to at times heavy lake effect snow is expected for the northwest to north wind favored snow belts of Upper Michigan into this evening. See the latest Winter Weather Message for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong west to northwest winds could gust in excess of 45 mph late Monday night into Tuesday evening over the Keweenaw Peninsula and areas along Lake Superior east of Munising. Waves building to 12 to 15 feet could also cause minor beach erosion along Lake Superior east of Munising late Tuesday into Tuesday night. Depending on the track of a developing storm system, there is a potential for moderate to possibly heavy snow over portions of west and north central Upper Michigan for Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports of snowfall and low visibilities to the National Weather Service in Marquette. The public may also submit reports through our webpage, Facebook page or on Twitter. LSZ162-240>251-263>267-161100- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 500 AM EST Fri Dec 15 2017 /400 AM CST Fri Dec 15 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday West to northwest gales are possible late Monday night through Wednesday morning. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-161100- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 500 AM EST Fri Dec 15 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
In the hours before
Local storm report, Dec 15, 8:49 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
849 AM EST FRI DEC 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM SNOW 2 E HOUGHTON 47.12N 88.51W
12/15/2017 M4.6 INCH HOUGHTON MI CO-OP OBSERVER
SNOW DEPTH 11 INCHES. LIQUID EQUIVALENT
0.13". THE DURATION OF THE SNOW EVENT WAS 24
HOURS.
&&
KCWLocal storm report, Dec 15, 8:51 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
851 AM EST FRI DEC 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM SNOW 1 SSE PAINESDALE 47.03N 88.67W
12/15/2017 M7.8 INCH HOUGHTON MI CO-OP OBSERVER
SNOW DEPTH 24". THE DURATION OF THE SNOW
EVENT WAS 24 HOURS.
&&
KCWLocal storm report, Dec 15, 9:18 AM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
918 AM EST FRI DEC 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM SNOW 1 S ONTONAGON 46.86N 89.31W
12/15/2017 M5.9 INCH ONTONAGON MI CO-OP OBSERVER
LI 0.29". SNOW DEPTH 12". THE DURATION OF
THE SNOW EVENT WAS 24 HOURS.
&&
KCWLocal storm report, Dec 15, 9:23 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
923 AM EST FRI DEC 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM SNOW 2 E REDRIDGE 47.15N 88.72W
12/15/2017 M10.0 INCH HOUGHTON MI CO-OP OBSERVER
LI 0.40". SNOW DEPTH 19". THE DURATION OF
THE SNOW EVENT WAS 24 HOURS.
&&
KCWLocal storm report, Dec 15, 9:32 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
932 AM EST FRI DEC 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM SNOW HERMAN 46.66N 88.37W
12/15/2017 M5.0 INCH BARAGA MI CO-OP OBSERVER
SNOW DEPTH 14". LI 0.12". THE DURATION OF
THE SNOW EVENT WAS 24 HOURS.
&&
KCWSpecial weather statement, Dec 15, 9:47 AM EST, 2 hours 28 minutes before
Special Weather Statement National Weather Service Marquette MI 947 AM EST Fri Dec 15 2017 MIZ006-151700- Alger- Including the cities of Grand Marais and Munising 947 AM EST Fri Dec 15 2017 ...HEAVY LAKE EFFECT SNOW PUSHING ONSHORE AROUND MUNISING... AT 940 AM a very heavy snow band, producing snowfall rates of over 2 inches per hour, was over Grand Island and pushing onshore to the east of Munising along Highways H-13 and H-58. The heavy snow is expected to move over the Munising area late this morning, including M-28 from Au Train to Shingleton. Through noon, expect a few inches of snow and visibilities less than one-quarter mile as the snow band moves through. More scattered lake effect snow showers will then develop by early afternoon. Expect a period of hazardous traveling conditions as this snow band moves through. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:02 AM EST | Small Craft Advisory | MQT | 28 hr |
Nearby
Winter Storm Warnings in Michigan, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.